Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Raleigh, NC

April 9, 2015Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this special weather statement at Apr 9, 2015, 3:08 AM EDT for Anson County, Richmond County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 3:08 AM EDT (07:08 UTC)
Expired
Apr 9, 2015, 4:00 AM EDT
In force
52 min
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 144 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WWUS82 KRAH 090708
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 AM EDT THU APR 9 2015
 
NCZ083-084-090800-
RICHMOND NC-ANSON NC-
308 AM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RICHMOND AND ANSON
COUNTIES UNTIL 400 AM EDT...

AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHESTERFIELD...OR 9 MILES
SOUTHWEST OF WADESBORO...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. OTHER THREATS 
INCLUDE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...HOFFMAN...POLKTON... 
ELLERBE...LILESVILLE...PEACHLAND...AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
TAKE SHELTER INDOORS IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR 
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN 
AND WIND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
      3515 8018 3519 8012 3514 8007 3514 8003
      3518 7985 3517 7962 3512 7957 3507 7957
      3504 7946 3499 7957 3494 7959 3491 7956
      3485 7963 3482 7962 3480 7970 3482 8032
TIME...MOT...LOC 0706Z 263DEG 25KT 3485 8014 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:55 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 9, 2:55 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EDT THU APR 9 2015

.SYNOPSIS...A BACKDOOR COLD FRONT WILL SETTLE ACROSS NORTH CAROLINA
TODAY... AND THEN RETREAT BACK NORTHWARD BY EARLY TONIGHT. BREEZY
AND GUSTY SOUTHWEST WINDS FRIDAY WILL BRING INCREASED CHANCES FOR
SHOWERS AND STORMS... AHEAD OF A COLD FRONT THAT WILL SWEEP THROUGH
THE AREA LATE FRIDAY THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL BUILD
IN FOR THE WEEKEND.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
AS OF 255 AM THURSDAY...

SCATTERED SHOWERS AND STORMS CONTINUE TO FORM EARLY THIS MORNING
OVER THE WRN AND SRN CWA... ALONG AND SOUTHWEST OF THE BACKDOOR
FRONT/MERGED OUTFLOW (FROM LAST EVENING'S SUPERCELL) CURRENTLY
SPRAWLED NW TO SE THROUGH CENTRAL NC. THIS CONVECTION IS TRAVELING
WITH THE (WEAK) MEAN FLOW TOWARD THE ENE INTO THE MORE STABLE
SURFACE-BASED AIR... WHICH SHOULD LIMIT ITS ABILITY TO INTENSIFY
OVERNIGHT. BUT ELEVATED INSTABILITY PERSISTS WITH 500-1000 J/KG
MUCAPE AND OBSERVED MID LEVEL LAPSE RATES OVER 7 C/KM... AND
EFFECTIVE SHEAR HOLDS AT 30-40 KTS ALONG THE CAPE GRADIENT WITH
OBSERVED HIGH MOISTURE TRANSPORT IN THE LOW LEVELS AND PW OVER 150%
OF NORMAL. THESE FACTORS WILL CONTINUE TO SUPPORT SCATTERED PULSING
SHOWERS/STORMS ESPECIALLY ACROSS THE WRN AND SRN CWA... ALONG AND SW
OF THE FRONT/OUTFLOW... WITH LESSER COVERAGE TO THE NORTH AND EAST
WHERE INSTABILITY IS MORE ELEVATED. HOWEVER... WE WILL NEED TO WATCH
THE CONVECTIVE COMPLEX NOW OVER WRN VA TO ENSURE THAT ITS COLD POOL
AND MID LEVEL MCV DOES NOT PROPAGATE TOO FAR SE TOWARD OUR NE CWA
OVER THE NEXT SEVERAL HOURS... AS WAS INDICATED BY EARLIER HRRR RUNS
AND HINTED AT BY THE LATEST NAM. AFTER THIS MCV SHIFTS EASTWARD OFF
THE VA COAST AS IT IS EXPECTED TO DO BY MID MORNING... LARGE SCALE
FALLING HEIGHTS OVER THE NRN PLAINS INTO THE UPPER MIDWEST THIS
MORNING SHOULD FORCE GRADUAL RISES IN HEIGHTS DOWNSTREAM OVER THE
MIDATLANTIC AND SOUTHEAST BY LATER TODAY... LEADING TO A SLIGHT
DECREASE IN DEEP LAYER SHEAR. BUT WE SHOULD MAINTAIN AT LEAST
MODERATE INSTABILITY ALONG AND SOUTHWEST OF THE FRONTAL ZONE...
WHICH IS EXPECTED TO MOVE OR JUMP BACK NORTHEAST LATE TODAY OR THIS
EVENING... WITH MID LEVEL LAPSE RATES EXPECTED TO HOLD AT 6.5-7.0
C/KM... MUCAPE UP TO 1500-2500 J/KG (ACCORDING TO THE NAM)... AND
WHAT SHOULD STILL BE SUFFICIENT EFFECTIVE DEEP LAYER SHEAR TO
SUPPORT CONVECTION. THE NAM CONCENTRATES THE BETTER CONVECTION
COVERAGE ALONG AND JUST SW OF THE FRONT FROM THE TRIAD REGION ACROSS
CENTRAL NC THROUGH THE CENTRAL COASTAL PLAIN TODAY... AND THIS LOOKS
VERY REASONABLE. WILL HAVE A 40-60% POP MAINLY FROM LATE MORNING
THROUGH THE AFTERNOON WITH THE HIGHER-END POPS ORIENTED IN A BAND NW
TO SE FROM AROUND INT TO GSB. A STRONG TO POSSIBLY SEVERE STORM OR
TWO REMAINS POSSIBLE TODAY GIVEN THE ANTICIPATED CONVECTIVE
PARAMETERS. WHILE WE DON'T EXPECT A WIDESPREAD SEVERE THREAT TODAY
WITH THE RISE IN MID LEVEL HEIGHTS... MODELS DO INDICATE AN UPPER
DIVERGENCE MAX LATER TODAY OVER CENTRAL NC... AND THIS PLUS HIGH PW
VALUES SUGGEST POTENTIAL FOR A FEW STRONG CELLS AND SLOW-MOVING
HEAVY RAINERS. BY TONIGHT... WE SHOULD SEE THE HIGHER COVERAGE
TRANSITION INTO THE NW CWA... AS THIS IS WHERE THE SHEAR WILL
STRENGTHEN AND BECOME MORE SUPPORTIVE OF CONVECTION... WHEREAS
SOUTHEAST SECTIONS WILL BE MORE UNDER THE INFLUENCE OF THE BUILDING
RIDGE ALONG THE SOUTHEAST COAST WITH WEAKER SHEAR. THE SLIGHTLY
DRIER AIR NOW NOTED IN BLENDED TPW IMAGERY NORTH AND NE OF THE
BAHAMAS WILL BE DRAWN NORTHWARD INTO ERN NC AS WELL... LIKELY
LEADING TO LOWER COVERAGE OF SHOWERS AND ISOLATED STORMS SE OF THE
TRIANGLE AS WE HEAD INTO TONIGHT. EXPECT HIGHS OF 80-85 OVER THE SW
HALF WITH COOLER MID-UPPER 70S NE OF THE FRONT WHERE LOW CLOUDS WILL
LINGER THE LONGEST BEFORE STARTING TO THIN AND MIX OUT. WARM LOWS
TONIGHT MAINLY IN THE MID 60S AS WE'LL BE FULLY IN THE PREFRONTAL
WARM SECTOR. -GIH

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

TO BE UPDATED SHORTLY.

&&

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 320 PM WEDNESDAY...

MERGING SHORTWAVES OVER THE NORTHERN PLAINS WILL SEND A SURFACE LOW
ACROSS THE GREAT LAKES ON FRIDAY AND COLD FRONT TOWARD THE
APPALACHIANS EARLY FRIDAY. AHEAD OF THE FRONT...FORECAST SOUNDINGS
SUGGEST SOUTHWESTERLY WIND GUSTS TO 25-30MPH FRIDAY AFTERNOON...WITH
GOOD AGREEMENT AMONG STATISTICAL GUIDANCE FOR HIGHS IN THE UPPER 70S
NW TO MID 80S SE.  UNLESS DEWPOINTS MIX OUT MORE THAN SOUNDINGS
SHOW...MLCAPE IS EXPECTED TO VARY FROM AROUND 500 J/KG WEST TO AS
MUCH AS 1000-1500 J/KG EAST. HOWEVER... WITH UNIFORM SOUTHWESTERLY
FLOW THERE'S NOT MUCH TO TRIGGER/ENHANCE CONVECTION UNTIL LATER IN
THE AFTERNOON IN THE WEST WHEN A PREFRONTAL TROUGH BEGINS TO SHARPEN
AHEAD OF THE FRONT.  SEVERE POTENTIAL DEPENDS SOMEWHAT ON THE TIMING
BUT CURRENTLY LOOKS BEST LATE AFTERNOON IN THE WEST AND EVENING IN
THE WEST AS BULK SHEAR INCREASES TO 40-45KT ...THOUGH THE TREND MAY
BE TO WEAKEN TO THE EAST OVERNIGHT WITH LOSS OF HEATING. THE FRONT
AND ASSOCIATED CONVECTION SHOULD PUSH THROUGH PRETTY QUICKLY FRIDAY
NIGHT AND BE EAST OF THE AREA SHORTLY AFTER MIDNIGHT. LOWS IN THE
MID 50S TO LOWER 60S.

TRANQUIL WEATHER EXPECTED FOR THE WEEKEND AS HIGH PRESSURE SPRAWLS
ACROSS THE OH VALLEY AND MID-ATLANTIC STATES.  THE ECMWF SHOWS MORE
IN THE WAY OF HIGH CLOUDS STREAMING ACROSS THE SOUTHERN US...BUT
SKIES HERE SHOULD BE MOSTLY CLEAR.  THE GFS IS A TOUCH COOLER THAN
THE ECMWF FOR LOWS SUNDAY MORNING AND IS PREFERRED GIVEN 1000-850MB
THICKNESSES DROPPING WELL BE 1350M AND PRETTY GOOD RADIATIONAL
COOLING CONDITIONS DESPITE THE HIGH STAYING TO OUR NORTH.  WILL GO
WITH LOWS IN THE MID 40S.

THE PATTERN FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK LOOKS
SOMEWHAT SIMILAR TO THE PATTERN THIS WEEK...WITH AN UPPER LOW OVER
THE INNER MOUNTAIN WEST AND A BROAD RIDGE OVER THE EASTERN US.  THE
MAIN DIFFERENCE MAY BE A LESSER DEGREE OF HEATING AND DIURNAL
INSTABILITY THE ECMWF...WHICH HAD BEEN MUCH MORE CONVECTIVELY ACTIVE
THAN THE GFS...WAS OVERALL DRIER ON THE 12Z RUN...WHICH IS IN BETTER
AGREEMENT WITH THE GFS/CANADIAN AND SEEMS TO FIT THE PATTERN A
LITTLE BETTER.  WILL ADJUST POPS  TO SHOW SLIGHTLY BETTER CHANCES IN
THE WEST VERSUS THE EAST....THOUGH KEEPING POPS AT SLIGHT CHANCE
MONDAY AND LOW END CHANCE TUESDAY/WEDNESDAY THICKNESSES ARE PROGGED
TO BE SLIGHTLY ABOVE NORMAL...20M OR SO...WHICH SUGGESTS AFTERNOON
HIGHS IN THE MID 70S TO AROUND 80...A LITTLE WARMER EACH DAY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 1230 AM THURSDAY...

PRIMARY AVIATION CONCERN NEXT 24 HRS: POTENTIAL FOR IFR/LIFR CIGS
THROUGH LATE MORNING AT RWI/RDU WITH LESSER CHANCES AT GSO/INT/FAY.

A SMALL BUT POTENT STORM COMPLEX THAT MOVED SE OVER NRN AND ERN
PORTIONS OF CENTRAL NC THIS PAST EVENING HELPED DRAW A BACKDOOR COLD
FRONT SOUTHWESTWARD WELL INTO CENTRAL NC. WINDS BEHIND THE FRONT ARE
SHIFTING TO BE FROM THE EAST AND NE... AND LOW CLOUDS BASED UNDER
1000 FT AGL ARE EXPECTED TO SPREAD FROM SOUTH CENTRAL AND SE VA
TOWARD THE SOUTH AND SW OVERNIGHT. HIGHEST CONFIDENCE IN IFR/LIFR
CIGS IS AT RWI FOLLOWED BY RDU THEN GSO/INT/FAY. A FEW ADDITIONAL
SHOWERS AND STORMS ARE POSSIBLE THROUGH DAYBREAK MAINLY OVER THE FAR
NORTH AND EAST... FROM GSO TO RDU/RWI/FAY... BUT MOST PLACES WILL
REMAIN DRY OVERNIGHT. VSBYS ARE EXPECTED TO DROP TO MVFR BUT AT THIS
TIME DON'T LOOK LIKELY TO DROP DOWN TO IFR. CIGS SHOULD RISE TO MVFR
BY LATE MORNING THEN TO VFR BY EARLY AFTERNOON... WITH ANOTHER BATCH
OF SCATTERED SHOWERS AND STORMS ORIENTED NW TO SE OVER CENTRAL NC
DEVELOPING BY MID TO LATE AFTERNOON. UNCERTAINTY REGARDING PRECISELY
WHERE THESE STORMS MIGHT FORM AND WHEN... AS WELL AS THE POTENTIAL
FOR LOWER-THAN-EXPECTED COVERAGE... PRECLUDES MENTIONING THEM IN THE
TAFS AT THIS TIME. BUT AVIATORS SHOULD BE AWARE OF THE POSSIBILITY
OF STORMS... AND THE VARIABLE GUSTY WINDS AND SUB-VFR DOWNPOURS THAT
OFTEN ACCOMPANY THEM... BOTH IN THE PREDAWN HOURS AND THIS
AFTERNOON/EARLY EVENING. PATCHY FOG AND AREAS OF IFR/LIFR STRATUS
ARE LIKELY TOWARD THE END OF THE TAF VALID PERIOD PARTICULARLY IN
THOSE LOCATIONS THAT SEE PRECIPITATION TODAY.

LOOKING BEYOND 06Z EARLY FRI MORNING: SUB-VFR STRATUS AND PATCHY FOG
SHOULD PERSIST THROUGH DAYBREAK FRI... BEFORE MIXING UP TO VFR BY
MID MORNING. A BREEZE FROM THE SW AT 10-20 KT RAMPING UP TOWARD
MIDDAY FRI MAY GUST UP TO AROUND 25 KTS FRI AFTERNOON. THIS WILL
OCCUR AHEAD OF A COLD FRONT THAT IS EXPECTED TO PUSH SE THROUGH
CENTRAL NC BETWEEN 00Z AND 09Z SAT. WIDESPREAD SHOWERS AND STORMS
WITH SUB-VFR CONDITIONS IS LIKELY AHEAD OF THE FRONT FROM MID
AFTERNOON FRI THROUGH FRI NIGHT. VFR CONDITIONS ARE LIKELY FROM SAT
MORNING THROUGH MON... AS HIGH PRESSURE BUILDS OVER THE MIDATLANTIC
REGION OVER THE WEEKEND THEN SHIFTS OFFSHORE BY MON. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...
LONG TERM...22
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 9, 12:03 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1203 AM EDT THU APR 9 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1203 AM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY
AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT
OF DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 8, 9:09 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             4 SE PILOT              35.84N  78.22W
04/08/2015  E1.75 INCH       NASH               NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            NC HIGHWAY 97 AND MASSEY ROAD.

&&

EVENT NUMBER RAH1500598

BSD
Special weather statement, Apr 8, 9:49 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT WED APR 8 2015

NCZ011-028-043-090245-
HALIFAX NC-WILSON NC-EDGECOMBE NC-
949 PM EDT WED APR 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN HALIFAX...NORTHEASTERN WILSON AND EDGECOMBE COUNTIES
UNTIL 1045 PM EDT...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF RICH SQUARE TO 8 MILES EAST OF ELM CITY...AND MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...SCOTLAND NECK...PRINCEVILLE...PINETOPS...
MACCLESFIELD...HOBGOOD...CONETOE...SPEED...LEGGETT...KINGSBORO AND
TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
      3583 7739 3581 7742 3580 7747 3576 7752
      3571 7761 3583 7783 3630 7755 3632 7744
      3629 7741 3626 7741 3624 7738 3621 7738
      3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 0148Z 295DEG 30KT 3623 7738 3580 7772

77
Local storm report, Apr 8, 9:50 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             LUCAMA                  35.64N  78.01W
04/08/2015  E0.50 INCH       WILSON             NC   911 CALL CENTER

&&

EVENT NUMBER RAH1500599

SEC
Special weather statement, Apr 9, 2:29 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
229 AM EDT THU APR 9 2015

NCZ022-090730-
GUILFORD NC-
229 AM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD COUNTY
UNTIL 330 AM EDT...

AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGH POINT...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...KERNERSVILLE...MCLEANSVILLE...
GIBSONVILLE...STOKESDALE...LAKE TOWNSEND...AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3624 7953 3590 7954 3592 8005 3626 8004
TIME...MOT...LOC 0628Z 238DEG 20KT 3600 8000

10
Special weather statement, Apr 9, 3:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 AM EDT THU APR 9 2015

NCZ083-084-090800-
RICHMOND NC-ANSON NC-
308 AM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RICHMOND AND ANSON
COUNTIES UNTIL 400 AM EDT...

AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHESTERFIELD...OR 9 MILES
SOUTHWEST OF WADESBORO...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. OTHER THREATS
INCLUDE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...HOFFMAN...POLKTON...
ELLERBE...LILESVILLE...PEACHLAND...AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
      3515 8018 3519 8012 3514 8007 3514 8003
      3518 7985 3517 7962 3512 7957 3507 7957
      3504 7946 3499 7957 3494 7959 3491 7956
      3485 7963 3482 7962 3480 7970 3482 8032
TIME...MOT...LOC 0706Z 263DEG 25KT 3485 8014

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:14 PM EDTSpecial Weather StatementRAHDurham, Orange, Wake46 min
Apr 8, 8:30 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Apr 8, 8:37 PM EDTSpecial Weather StatementRAHHalifax, Warren53 min
Apr 8, 9:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson47 min
Apr 8, 9:49 PM EDTSpecial Weather StatementRAHEdgecombe56 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson31 min
Apr 9, 2:29 AM EDTSpecial Weather StatementRAHGuilford61 min
Apr 9, 3:38 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Person, Randolph52 min
Apr 9, 4:22 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more53 min
Apr 9, 4:45 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more60 min
Apr 9, 6:27 AM EDTSpecial Weather StatementRAHPerson33 min
Apr 9, 7:16 AM EDTSpecial Weather StatementRAHSampson44 min
Apr 9, 8:07 AM EDTSpecial Weather StatementRAHSampson38 min
Apr 9, 3:20 PM EDTSpecial Weather StatementRAHRichmond55 min
Apr 9, 4:25 PM EDTSpecial Weather StatementRAHHoke, Scotland65 min
Apr 9, 4:55 PM EDTSpecial Weather StatementRAHRandolph35 min
Apr 9, 5:05 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland25 min
Apr 9, 5:06 PM EDTAreal Flood AdvisoryRAHHoke, Scotland114 min
Apr 9, 5:13 PM EDTSpecial Weather StatementRAHLee47 min
Apr 9, 5:16 PM EDTSevere Thunderstorm WarningRAHChatham, Lee35 min
Apr 9, 5:27 PM EDTSpecial Weather StatementRAHChatham63 min
Apr 9, 5:33 PM EDTSpecial Weather StatementRAHCumberland57 min
Apr 9, 5:50 PM EDTSpecial Weather StatementRAHChatham55 min
Apr 9, 6:07 PM EDTSpecial Weather StatementRAHWake53 min
Apr 9, 6:26 PM EDTSevere Thunderstorm WarningRAHCumberland49 min
Apr 9, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 9, 6:47 PM EDTSevere Thunderstorm WarningRAHForsyth58 min
Apr 9, 6:49 PM EDTAreal Flood AdvisoryRAHChatham3 hr
Apr 9, 7:03 PM EDTFlash Flood WarningRAHChatham, Wake3 hr
Apr 9, 7:13 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake62 min
Apr 9, 7:21 PM EDTSpecial Weather StatementRAHSampson39 min
Apr 9, 7:35 PM EDTFlash Flood WarningRAHWake3 hr
Apr 9, 7:40 PM EDTSpecial Weather StatementRAHGuilford65 min
Apr 9, 7:46 PM EDTSpecial Weather StatementRAHChatham44 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.